Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 23, 2001, 7:34 PM CST for Hockley County, Lamb County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2001, 7:34 PM CST (01:34 UTC)
- Expired
- Mar 23, 2001, 8:15 PM CST
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hockley County, TX, Lamb County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
530 WUUS54 KLUB 240135 SVRLBB TXC219-279-240215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 734 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HOCKLEY COUNTY IN NORTHWEST TEXAS SOUTHERN LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 815 PM CST * AT 733 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ANTON...OR ABOUT 7 MILES SOUTHEAST OF LITTLEFIELD. THIS STORM IS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ANTON... SPADE... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3381 10230 3376 10211 3394 10210 3389 10227
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:00 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 23, 7:00 PM CST, 34 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CST FRI MAR 23 2001 A LINE OF THUNDERSTORMS ARE MOVING INTO THE WESTERN COUNTIES OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. SEVERAL WEAK SURFACE BOUNDARIES WERE LOCATED ACROSS THE PNHDL AND SOUTH PLAINS WITH DEEPER MOISTURE EXTENDING FROM LAW TO JST TO DRT. THIS DEEPER MOISTURE WILL SLOWLY ADVECT WEST AND NORTHWEST...AS THE 030Z JAYTON PROFILER DOES SHOW WEAK SOUTHEAST WINDS IN THE LOWEST 3 KM. THE MESO ETA FORECAST THE EASTERLY FLOW TO INCREASE BY 03Z...THEREFORE THE LINE OF THUNDERSTORMS WILL HOLD TOGETHER AFTER SUNSET...AND POSSIBLY INTENSIFY AS THE LOW-LEVEL INFLOW AND MOISTURE INCREASES. I WILL UPDATE POPS OVER THE WESTERN HALF OF CWFA TO CATEGORICAL AND LIKELY OVER THE EASTERN COUNTIES. .LUB...NONE. 20
In the hours before
Special weather statement, Mar 23, 1:50 PM CST, 5 hours 44 minutes before
TXZ021>044-232330- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 150 PM CST FRI MAR 23 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING OVER PORTIONS OF THE SOUTHERN PANHANDLE AND PARTS OF THE SOUTH PLAINS AND LOW ROLLING PLAINS. SCATTERED THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE MOUNTAINS OF NORTHERN NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO BECOME BETTER ORGANIZED AS THEY MOVE EAST AND SOUTHEAST INTO THE PANHANDLE AND SOUTH PLAINS LATER THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING. END
Special weather statement, Mar 23, 5:44 PM CST, 1 hour 50 minutes before
TXZ021>044-240500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 544 PM CST FRI MAR 23 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 71 UNTIL 11 PM TONIGHT FOR ALL OF THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...YOAKUM... THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:17 PM CST | Severe Thunderstorm Warning | LUB | Hockley | 28 min |
| Mar 23, 8:28 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 47 min |
| Mar 23, 9:06 PM CST | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| Mar 23, 10:25 PM CST | Severe Thunderstorm Warning | LUB | King | 35 min |
| Mar 23, 10:54 PM CST | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.